MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 04/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, phrenic nerve palsy (pnp) occurred which resolved prior to the patient leaving the catheterization laboratory.The procedure was completed with cryo.The pnp was determined to be a transient symptom.The patient was discharged on the normal schedule and no symptoms were present at the time of discharge.Two weeks after discharge, the patient visited the facility with a complaint of subjective symptoms of shortness of breath during exertion.X-ray photo revealed that right diaphragm was higher than normal condition and the patient was diagnosed as having phrenic nerve paralysis.The patient is currently receiving postoperative checkups and the symptoms of the pnp remain.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Event summary: the patient data files showed at least twelve injections were performed with catheter 2af284/13451-09 on the date of the event.No system messages were recorded.The reported clinical issue cannot be confirmed through data analysis.Product 2af284/13451-09 has not been returned for investigation.Phrenic nerve injury encountered during the procedure.No product malfunction reported.In conclusion, this is a clinical issue encountered during the case.Product 2af284/13451-09 was not returned.Clinical issues (phrenic nerve injury) were encountered during the procedure.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key6260348
Report Number3002648230-2017-00022
Device Sequence Number673532
Product Code OAE
UDI-Device Identifier00643169345614
UDI-Public00643169345614
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2017
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number13451
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/20/2016
Supplement Date Received by ManufacturerNot provided
Not provided
01/27/2017
01/27/2017
Initial Report FDA Received Date01/18/2017
Supplement Report FDA Received Date01/18/2017
02/20/2017
09/28/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR